Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 2, 2004, 5:56 PM MDT for Valencia County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 5:56 PM MDT (23:56 UTC)
- Expired
- Aug 2, 2004, 6:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 022356 SVRABQ NMC061-030030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 PM MDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AND CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF JARALES...OR ABOUT 9 MILES SOUTHEAST OF BELEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF RIO COMMUNITIES AT 600 PM MDT 8 MILES SOUTHEAST OF MEADOW LAKE AT 630 PM MDT TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3456 10684 3448 10664 3482 10642 3490 10668 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON AUG 2 2004 .DISCUSSION... FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL BE COVERAGE OF PCPN AND TEMPS. UPPER LEVEL HIGH CURRENTLY POSITIONED OVER THE RED RIVER VALLEY AND IS PROGGED TO RETROGRADE INTO SRN NM BY WED. WATER VAPOR LOOP CONTINUES TO SHOW GOOD SLY MID/UPPER LEVEL MONSOON PLUME ON BACKSIDE OF UPPER HIGH. THIS IS ALSO INDICATIVE ON 12Z RADIOSONDES WITH PWATS AT KABQ/KMAF NEAR 1.25 INCHES AND KTUS APPROACHING 1.75 INCHES. WITH PLENTY OF MOISTURE THROUGH MOST OF THE ATMOSPHERIC COLUMN COMBINED WITH DISTURBANCES RIDING THE WRN PERIPHERY OF THE UPPER RIDGE...WILL EXPECT A DECENT SHOT OF PCPN. NEW 18Z ETA40 DEPICTING BEST THREAT FOR QPF AND WILL LEAN TOWARD THIS MODEL FOR THE FIRST PERIOD. WILL ALSO STICK WITH SCATTERED COVERAGE...HOWEVER IT COULD BE LOW END LIKELY CATEGORY FOR THE EARLY EVENING AT SOME CENTRAL NM LOCATIONS. LOCAL FLOODING IS A POSSIBILITY WITH THESE STORMS. ISOLATED ACTIVITY WILL PERSIST TOWARD MORNING ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. WITH MOSTLY CLOUDY SKIES OVER THE N/NW ZONES TONIGHT...WILL SIDE WITH HIGHER END OF GUIDANCE FOR MIN TEMPS DUE TO A LACK OF RADIATIONAL COOLING AND HIGH SURFACE DEW POINTS. LAST FEW IMAGES ON WATER VAPOR SHOWING SOME DRIER AIR TRYING TO ADVECT IN FROM THE W AS 500MB FLOW ALREADY SHIFTING TO THE SW. MODELS PICKING UP ON THIS PRETTY WELL AND SHUNTS DRIER AIR INTO THE FOUR CORNERS REGION. WITH THIS IN MIND...REDUCED POPS AND INCREASED POPS TUES/WED FOR THE NW PLATEAU REGION. ON THE CONTRARY...FEEL THAT MODELS ARE UNDER-ESTIMATING QPF FOR TUES OVER THE REMAINDER OF THE STATE...ESPECIALLY FOR THE CENTRAL MOUNTAIN CHAIN AND SW MOUNTAINS. MIDNIGHT SHIFT PAINTED A GOOD PICTURE IN THE GRIDS AND NEIGHBORING OFFICES APPEAR TO CONCUR. SURFACE BOUNDARY WILL PUSH THROUGH THE NE PLAINS TUES NIGHT/WED. LOW LEVEL CONVERGENCE IN COMBINATION WITH AN UNSTABLE ENVIRONMENT SHOULD ALLOW PCPN TO DEVELOP WED AFTERNOON/EVENING FOR THIS REGION. HOW ACTIVE WILL IT BECOME IS THE MAIN QUESTION. SOME WEAK COLD AIR ADVECTION EXPECTED IN THE WAKE OF THE BOUNDARY...SO BUMPED TEMPS DOWN A HAIR FOR THE NE ZONES FOR THE LATTER HALF OF THE WORK WEEK. REMAINDER OF FORECAST IN DECENT SHAPE AND ONLY MADE MINOR ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 062/092 060/094 063 46411 GALLUP.................... 054/086 054/090 057 46422 GRANTS.................... 054/085 055/089 057 46422 GLENWOOD.................. 061/089 060/093 067 46422 CHAMA..................... 048/079 048/081 049 46433 LOS ALAMOS................ 054/084 056/086 057 46433 RED RIVER................. 045/074 043/074 046 46333 TAOS...................... 053/085 051/086 052 46333 SANTA FE.................. 057/087 058/086 057 46322 SANTA FE AIRPORT.......... 059/088 059/089 059 46322 ESPANOLA.................. 059/090 059/091 060 46322 ALBUQUERQUE HEIGHTS....... 065/091 068/092 068 46322 ALBUQUERQUE VALLEY........ 065/092 068/092 068 46322 ALBUQUERQUE FOOTHILLS..... 063/089 066/089 066 46322 ALBUQUERQUE WEST MESA..... 064/091 067/091 067 46322 SOCORRO................... 063/093 064/094 066 46322 SANDIA PARK/CEDAR CREST... 057/084 059/084 059 46333 MORIARTY/ESTANCIA......... 056/087 058/088 060 46322 CARRIZOZO................. 061/091 062/092 063 46322 RUIDOSO................... 059/083 060/084 061 46333 RATON..................... 055/087 055/087 055 46322 LAS VEGAS................. 056/086 055/086 055 46322 ROY....................... 059/091 060/089 059 46322 CLAYTON................... 064/094 065/091 063 46222 SANTA ROSA................ 063/096 064/095 063 46211 TUCUMCARI................. 068/099 068/097 067 46111 FORT SUMNER............... 066/098 065/097 065 46211 CLOVIS.................... 066/095 067/095 067 46201 PORTALES.................. 066/096 067/096 066 46201 ROSWELL................... 069/098 069/098 068 46211 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
Hazardous weather outlook, Aug 2, 6:00 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 2 2004 NMZ001>021-026-031200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 545 AM MDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 30 TO 40 MPH COULD OCCUR NEAR THUNDERSTORMS. THE THUNDERSTORMS WILL OCCUR MOSTLY FROM THE CENTRAL MOUNTAINS WESTWARD. HEAVY RAIN AND LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... HIGH MOISTURE CONTENT WILL REMAIN OVER THE REGION AT LEAST THROUGH MID WEEK. A COLD FRONT IS ALSO PROJECTED TO MOVE INTO THE NORTHEAST WEDNESDAY. THUNDERSTORMS MAY BECOME CONCENTRATED ALONG THIS BOUNDARY PRODUCING A FEW STRONG STORMS WITH HEAVY RAIN AND POSSIBLE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GB
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.